RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor
Subscription

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Algebra Logika:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Algebra Logika, 2015, Volume 54, Number 6, Pages 680–732 (Mi al721)  

This article is cited in 1 scientific paper (total in 1 paper)

Orbits of maximal vector spaces

R. D. Dimitrova, V. Harizanovb

a Department of Mathematics, Western Illinois University, Macomb, IL, 61455, USA
b Department of Mathematics, George Washington University, Washington, DC, 20052, USA

Abstract: Let $V_\infty$ be a standard computable infinite-dimensional vector space over the field of rationals. The lattice $\mathcal L(V_\infty)$ of computably enumerable vector subspaces of $V_\infty$ and its quotient lattice modulo finite dimension subspaces, $\mathcal L^*(V_\infty)$, have been studied extensively. At the same time, many important questions still remain open. R. Downey and J. Remmel [question 5.8, p. 1031, in: Yu. L. Ershov (ed.) et al., Handbook of recursive mathematics. Vol. 2: Recursive algebra, analysis and combinatorics (Stud. Logic Found. Math., 139), Amsterdam, Elsevier, 1998] posed the question of finding meaningful orbits in $\mathcal L^*(V_\infty)$. We believe that this question is important and difficult and its answer depends on significant progress in the structure theory for the lattice $\mathcal L^*(V_\infty)$, and also on a better understanding of its automorphisms. Here we give a necessary and sufficient condition for quasimaximal (hence maximal) vector spaces with extendable bases to be in the same orbit of $\mathcal L^*(V_\infty)$.
More specifically, we consider two vector spaces, $V_1$ and $V_2$, which are spanned by two quasimaximal subsets of, possibly different, computable bases of $V_\infty$. We give a necessary and sufficient condition for the principal filters determined by $V_1$ and $V_2$ in $\mathcal L^*(V_\infty)$ to be isomorphic. We also specify a necessary and sufficient condition for the existence of an automorphism $\Phi$ of $\mathcal L^*(V_\infty)$ such that $\Phi$ maps the equivalence class of $V_1$ to the equivalence class of $V_2$. Our results are expressed using m-degrees of relevant sets of vectors.
This study parallels the study of orbits of quasimaximal sets in the lattice $\mathcal E$ of computably enumerable sets, as well as in its quotient lattice modulo finite sets, $\mathcal E^*$, carried out by R. Soare in [Ann. Math. (2), 100 (1974), 80–120]. However, our conclusions and proof machinery are quite different from Soare's. In particular, we establish that the structure of the principal filter determined by a quasimaximal vector space in $\mathcal L^*(V_\infty)$ is generally much more complicated than the one of a principal filter determined by a quasimaximal set in $\mathcal E^*$. We also state that, unlike in $\mathcal E^*$, having isomorphic principal filters in $\mathcal L^*(V_\infty)$ is merely a necessary condition for the equivalence classes of two quasimaximal vector spaces to be in the same orbit of $\mathcal L^*(V_\infty)$.

Keywords: infinite-dimensional vector space over field of rationals, quasimaximal set, equivalence classes, principal filter, orbit, lattice.

Funding Agency Grant Number
National Science Foundation DMS-1202328
GWU Columbian College Facilitating Fund
Supported by the NSF (grant DMS-1202328) and by the GWU Columbian College Facilitating Fund.


DOI: https://doi.org/10.17377/alglog.2015.54.603

Full text: PDF file (661 kB)
References: PDF file   HTML file

English version:
Algebra and Logic, 2016, 54:6, 440–477

Bibliographic databases:

UDC: 510.5
Received: 09.07.2014

Citation: R. D. Dimitrov, V. Harizanov, “Orbits of maximal vector spaces”, Algebra Logika, 54:6 (2015), 680–732; Algebra and Logic, 54:6 (2016), 440–477

Citation in format AMSBIB
\Bibitem{DimHar15}
\by R.~D.~Dimitrov, V.~Harizanov
\paper Orbits of maximal vector spaces
\jour Algebra Logika
\yr 2015
\vol 54
\issue 6
\pages 680--732
\mathnet{http://mi.mathnet.ru/al721}
\crossref{https://doi.org/10.17377/alglog.2015.54.603}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=3497816}
\transl
\jour Algebra and Logic
\yr 2016
\vol 54
\issue 6
\pages 440--477
\crossref{https://doi.org/10.1007/s10469-016-9366-9}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000377184900003}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-84960356832}


Linking options:
  • http://mi.mathnet.ru/eng/al721
  • http://mi.mathnet.ru/eng/al/v54/i6/p680

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. R. D. Dimitrov, V. Harizanov, “The lattice of computably enumerable vector spaces”, Computability and Complexity: Essays Dedicated to Rodney G. Downey on the Occasion of His 60Th Birthday, Lecture Notes in Computer Science, 10010, eds. A. Day, M. Fellows, N. Greenberg, B. Khoussainov, A. Melnikov, F. Rosamond, Springler, 2017, 366–393  crossref  mathscinet  zmath  isi  scopus
  • Алгебра и логика Algebra and Logic
    Number of views:
    This page:110
    Full text:18
    References:35
    First page:4

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020